MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implantation of a pipeline embolization device for a right c5 segment intracranial aneurysm, several procedural issues occurred.The aneurysm had an amorphous morphology with a maximum diameter of 2.1 mm and a neck diameter of 2*1.6 mm.The access vessel was the right femoral artery with a diameter of 7 mm.Dual antiplatelet treatment was administered.During the procedure, increased tension was noted in the shapable microcatheter after the stent delivery, and the stent could not be pushed forward despite multiple attempts.They withdrew the stent back to the sheath and removed the microcatheter to check and found there was the issue with the contact port push.The stent was deployed in vitro in a good shape, and the shapable microcatheter was replaced to deliver the stent, but after half of the stent was delivered, it could not be pushed forward.Repeated attempts failed to push it forward.Catheter resistance was encountered in the middle section, and the push wire broke during the operator's process of withdrawing the stent in the microcatheter.The devices were prepared and flushed according to the ifu.On (b)(6) 2025 e1 (for, rep, hcp): additional information received reported that the stent implantation was unsuccessful and the coil was used for filling.However, the coil escaped and was captured by the solitaire ab stent, resulting in bleeding in the distal vessels.All pieces of the device were removed from the patient.The coil was occluded, bleeding occurred, the blood vessel was hemostatic, and then the coil was retrieved.There was no damage to the pipeline or catheter observed.The cause of the event was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.There was resistance during retrieval as well.Additional information received reported the coil that escaped was a medtronic coil.It was removed from the patient's body and discarded.Ancillary devices: echelon45 catheter 0229660634, rebar18 catheter b632769, sab-4-20 stent b666627, qc-2-3-helix coil 227626141, qc-1.5-2-helix coil 228268575.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21989386
Report Number2029214-2025-01148
Device Sequence Number8313530
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number228045494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Initial Report FDA Received Date05/08/2025
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale